My 17 year old son has been on lexapro for about 9 months, for severe anxiety. In that time he has made several suicide attempts and has now started seeing monsters in the dark (hallucinations). I know that teenage suicide can be linked to SSRIs and that hallucinations have been mentioned as a possible side effect. I'm seriously thinking about taking him off the Lexapro to see if these symptoms disappear. He is seeing a psychologist, maybe the talking therapy would be enough? Does anyone else have experience of Lexapro and teenagers or these kind of side effects?
13 Dec 2012
This is the problem with treating kids with anti depressents. He needs to see a psychiatrist for medication orders. Obviously lexapro is not for him, but he needs something. Don't stop the lexapro yourself, a doc should be involved with this. He can have withdrawals if its stopped abruptly.
16 Aug 2013
It's so tricky like which came first the chicken or the egg. Is he having the suicide attempts because of the severe Anxiety that the medication is not helping or As a direct result of the med. suicidal thoughts are linked to meds and that age group however I know u posted awhile ago I hope things got better
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Lexapro for 6 weeks now and although it has helped quite a bit with the depression I am still experiencing anxiety, especially in the ...
9 answers • 22 May 2010
Hi. I need help/ advice. I have struggled with very bad depression and anxiety since my sister's suicide 20 years ago. I have now started having ...
1 answer • 6 Mar 2012
My son is 14, has major depression and some anxiety. He has been in therapy for 6 months and taking 50mg lamical and 100mg zoloft a day. After taking ...
4 answers • 7 Aug 2013
Is anyone taking lexapro for PTSD and or anxiety/depression? Is it working, when did it start to work and at what dosage? I am currently on a low ...
4 answers • 8 Aug 2013